Alert archive / Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 47, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 19, 2001, 5:12 PM EDT for Dickenson County, Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2001, 5:12 PM EDT (21:12 UTC)
- Expired
- May 19, 2001, 5:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Dickenson County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 192113
SVRRLX
VAC051-192145-
/NEW.KRLX.SV.W.0075.192112-192145/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
512 PM EDT SAT MAY 19 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DICKENSON COUNTY IN VIRGINIA...
* UNTIL 545 PM EDT...
* AT 504 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM OVER CENTRAL DICKENSON COUNTY...MOVING EAST AT 10 MPH.
* SOME LOCATIONS IN THE WARNED AREA INCLUDE...TRAMMEL AND DANTE.
<<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE
WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY
RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
f
LAT...LON 3698 8235 3699 8225 3706 8214 3721 8223
3714 8244 3700 8239What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:45 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 19, 2:45 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 245 PM EDT SAT MAY 19 2001 ANOTHER COMPLEX FCST PACKAGE TO DEAL WITH...THIS TIME W/O ANY HIGHLIGHTS. SFC BNDRY WHICH IS PRODUCING LINE OF SHRA AND EMBEDDED TSTM SLOWLY WORKING THROUGH SRN WVA. HWVR H8 BNDRY RMNS NEARLY STATIONARY ACR NRN WVA B4 FIZZLING TNGT. EVEN WITH H5 RDG COMING IN LOTS OF LO AND MID MSTR LINGERS BUT NO REAL FORCING MECHANISM EXISTS. IN FACT HI-RES ETA KEEPS PRECIP OUT OF ENTIRE CWA TIL SUN NGT. MY CONCERN IS WITH DVLPNG SERLY FLO SUN THAT MTNS CUD SEE PRECIP WHICH AGREES WITH GUIDANCE POPS. STRENGTH OF THE FLO MAY BE NEUF THAT SOME BINOVC OCCUR IN THE LOLNDS WITH DWNSLP COMPONENT. WHILE IN SERN OH SEE NO SIGNIFICANT FOCUSING MECHANISM SO WL ROLL THE DICE AND THE LVE THE POPS OUT THERE SUN. OTRW CLDY CONDS FIRST 2 PDS. AS FOR SUN NGT AREA OF DCVA IN THE H7-H3 LAYER HEADING OUR WAY HELPING TO GENERATE AREA OF Q-VEC CONV AND SWRLY WAA FLO IN THE BL SHUD BE ENUF TO KICKSTART SOME SHRA. WRM FRNT AND ASSOC AREA OF ISENTROPIC UPGLIDE MON AFTN BRING NEXT ROUND B4 THE CLDFRNT SWEEPS THROUGH TUES. EVEN THEN CLD CORE UPR LVL LO (540DM @H5)...UNSETTLED WX IN STORE FOR MUCH OF THE WEEK. H8 TEMPS PROGGED TO SEE 0C COME WED NGT. WITH THAT IN MIND COOLER TEMPS RTN TO START OFF MEMORIAL DAY WEEKEND. MDLS IN FAIR AGREEMENT WITH PLACMENT AND TIMING OF THIS AS OF NOW. FCST TEMPS FOLLOWp COOLER GUIDANCE NMBRS THROUGHOUT AND LOWER POPS. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:06 PM EDT | Severe Thunderstorm Warning | RLX | Buchanan | 39 min |
| May 19, 4:40 PM EDT | Flash Flood Warning | RLX | Dickenson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.